Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Las Vegas, NV

September 3, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2025, 5:36 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2025, 5:36 PM MST (00:36 UTC)
Expired
Sep 3, 2025, 8:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WGUS55 KVEF 040036
FFWVEF
AZC015-040345-
/O.NEW.KVEF.FF.W.0065.250904T0036Z-250904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
536 PM PDT Wed Sep 3 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southern Mohave County in northwestern Arizona...

* Until 845 PM MST.

* At 536 PM MST, Doppler radar indicated thunderstorms have reformed 
  over the Hualapai Mountains and will likely produce flash flooding 
  shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Wild Cow Campground, Hualapai Mountain Park, Dw Ranch Road, and 
  Hualapai Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
2 follow-up statements
795 
WGUS75 KVEF 040155
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
655 PM PDT Wed Sep 3 2025

AZC015-040345-
/O.CON.KVEF.FF.W.0065.000000T0000Z-250904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
655 PM MST Wed Sep 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS 
EVENING FOR SOUTHERN MOHAVE COUNTY...

At 655 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 0.75 inches of rain 
have fallen with this second round of storms and a total of 1.00 to 
2.00 inches of total rainfall today. Areas of flash flooding is 
likely.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Wild Cow Campground, Hualapai Mountain Park, Dw Ranch Road and 
  Hualapai Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
508 
WGUS75 KVEF 040335
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
835 PM PDT Wed Sep 3 2025

AZC015-040345-
/O.EXP.KVEF.FF.W.0065.000000T0000Z-250904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
835 PM MST Wed Sep 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST THIS EVENING FOR 
SOUTHERN MOHAVE COUNTY...

The heavy rain has ended over the Hualapai Mountains. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:29 PM MST, 1 hour 7 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday.
Area forecast discussion, Sep 3, 4:29 PM MST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
429 PM PDT Wed Sep 3 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

&&

.DISCUSSION...

An upper level system located along the California/Nevada border is
the main trigger for storms across the area this afternoon and
evening. A band leftover showers from overnight along with
substantial cloud cover will delay the overall activity for much of
the afternoon in southern Nevada. This system will push to the
northeast and through southern Nevada overnight bringing much of the
activity with it. Another area of focus will be over central and
northern Mohave County, with storms moving similarly from south to
north. The main impact from these storms will be heavy downpours but
the storms will be moving relatively fast and should help limit
rainfall totals at a given location. However, training of storms is
also possible. Gusty outflow winds with storms will be most favored
over Mohave County where DCAPE values are exceeding 1000 J/kg. Drier
air will continue to push to the east over the next several days.
Storms are more likely over Clark, Lincoln and Mohave Counties on
Thursday and Friday, and favoring Mohave County on Saturday. Direct
moisture related to Hurricane Lorena should stay well to our
southeast. Temperatures will remain below normal through the period
with highs in the Las Vegas Valley remaining in the 90s.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...As of
23Z, scattered thunderstorms were affecting all four approach
corridors, but not yet the terminal. High resolution models have
been consistent today in showing storms developing south of the
valley and moving at or near the terminal between 01Z and 04Z. Not
especially confident in these details, but have included it in the
TAF. If these storms occur, the main threats will be erratic gusty
winds, heavy rain, and lower ceilings. After quiet weather
overnight, scattered storms are expected to develop on the mountains
again Thursday afternoon, likely affecting all corridors again. Due
to all the thunderstorms around the region, there is very little
confidence in winds at the terminal at any time. Temperatures are
expected to remain below 100F Thursday.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Scattered thunderstorms
will affect the region through the evening, with the greatest
coverage over northwest Arizona and lesser coverage over southern
Nevada and southeast California. The main threats with storms will
be erratic gusty winds, very heavy rain, and low ceilings with
terrain obscuration. Away from thunderstorms, wind gusts should be
20 knots or less. Thunderstorms should dissipate tonight, and
another round of storms developing over the mountains can be
expected Thursday afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:56 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 4, 3:15 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.